Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

How to get rid of Colcryse side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3207 Questions
We suspect my brother is suffering from a severe reaction to colcrys. severe pain in extremities Fever, cold clamy feet and hands, headache and more. He saw his doctor a 12 days ago who took him off the med. He still is having persisting symptoms. He's gone back to the ER because of the pain and is not getting much help from pain meds. He's seeing his doctor today but we fear his doctor is not on board with this being a possible reaction to colcrys. what specialist should we consult to investigate this further? Any help appreciated.
Posted Sat, 8 Mar 2014 in Medicines and Side Effects
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Seek a Rheumatologist Detailed Answer: Thank you for Asking XXXX I am Dr S Khan and i would like to help you with your brother gout condition flaring up despite being on colchicine and I want you to know that all the symptoms right now including pain in extremities, headaches, cold clammy peripheries and fever indicates gout flares up and it needs an acute treatment with a combination of Colchicine, steroids and NSAIDs under strict observation of a rheumatologist under the guidelines of American college of rheumatology. Colchicine itself has adverse effects like this but as the medicines has been off the table for last 12 days , it decreases the odds for a medicine adverse effect and makes it a gout flare up. Associated condition of hypertension, Already atrial fibrillation and pre diabetes makes the issue more worsening. Seek a good competent rheumatologist and let him help your brother. Right now a triad of steroids, NSAIDs and colchicine would help. Hope it helps. Take care and close the discussion please. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor